MAUDE Adverse Event Report: COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY

COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Model Number N/A
Medical Device Problem Codes Difficult to Remove (1528); Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter was used in an unknown patient for a drainage procedure.The user performed the procedure using a direct puncture method.As reported by the initial reporter, "with the normal cannula the distal part of the catheter goes 'accordion pattern' (accordions) and is very difficult to retrieve." as reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Product received on: 15nov2019.Investigation evaluation: a review of the complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, quality control, and specifications of the device, as well as a visual inspection, functional test, and dimensional verification, were conducted during the investigation.The complainant returned one catheter and metal cannula for investigation.Physical examination of the returned device showed the cannula lodged in the tip of the catheter, but not protruding out.No visible damage to the catheter was noted.An attempt to remove the cannula resulted in catheter distal tip accordion.The distal tip of the catheter was relaxed, and the cannula was able to be removed.The metal cannula was found to be bent at 4 cm from the hub.Biomatter was noted on the cannula, potentially contributing to the removal difficulty.Dimensions deemed relevant to the reported failure mode were analyzed and determined that the device was manufactured within specification.Additionally, a document based investigation evaluation was performed.The risk specifications covering mac-loc drainage catheters include difficult inserting/removing the metal stiffener into the catheter and damage to the catheter during introduction of the metal stiffening cannula.The identified risk control includes the manufacturing quality control checks and process validation.The technical files covering mac-loc drainage catheters indicate that the risks associated with these devices are acceptable when weighed against the benefits.The instructions for use supplied with mac-loc drainage catheters instruct that the product should be inspected prior to use to ensure no damage has occurred.Sufficient inspection activities are in place to identify this failure mode prior to distribution.The device history record (dhr) for the complaint lot and relevant subassemblies revealed one relevant nonconformance, however, all nonconforming product was scrapped, and the product goes through a 100% inspection for this nonconformance.A database search revealed no other complaints have been reported for the device lot.There is no evidence suggesting that nonconforming product from the reported lot exists in house or in the field.Based on the information provided, the examination of returned product, and the results of the investigation, a definitive root cause could not be established.Appropriate measures are being conducted to address this failure mode.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8874053
Report Number1820334-2019-01963
Device Sequence Number2390062
Product Code GBO
UDI-Device Identifier00827002515956
UDI-Public(01)00827002515956(17)201011(10)8283517
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/11/2020
Device Model NumberN/A
Device Catalogue NumberULT6.3-35-25-P-5S-CLDM-HC
Device Lot Number8283517
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/15/2019
Initial Date Received by Manufacturer 08/06/2019
Supplement Date Received by Manufacturer11/19/2019
Initial Report FDA Received Date08/08/2019
Supplement Report FDA Received Date11/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1